Alert archive / Oklahoma / Red Flag Warnings in 2018

Red Flag Warning 7, NWS Tulsa, OK

April 12, 2018Creek County, Okfuskee County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Apr 12, 2018, 3:14 PM CDT for Creek County, Okfuskee County, Pawnee County, Oklahoma. It took effect at Apr 13, 2018, 1:00 PM CDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2018, 3:14 PM CDT (20:14 UTC)
In effect from
Apr 13, 2018, 1:00 PM CDT
Expired
Apr 13, 2018, 10:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Okfuskee County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 2:36 PM CDTHAIL 1Jennings, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 458 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
458 m²/s²
0-3 km storm-relative helicity
411 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS84 KTSA 122014
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
314 PM CDT Thu Apr 12 2018

OKZ054-059-064-065-131000-
/O.UPG.KTSA.FW.A.0007.180413T1800Z-180414T0300Z/
/O.NEW.KTSA.FW.W.0007.180413T1800Z-180414T0300Z/
Osage-Pawnee-Creek-Okfuskee-
314 PM CDT Thu Apr 12 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM CDT FRIDAY FOR
VERY DRY AND WINDY CONDITIONS FOR PARTS OF EASTERN OKLAHOMA WEST
OF U.S. 75...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 1 PM to 10 PM CDT Friday. The
Fire Weather Watch is no longer in effect. 

* WIND...Winds becoming southwest to west Friday at 20 to 30 
  mph. 

* HUMIDITY...15 to 25 percent Friday.

* TEMPERATURE...Lower 80s Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
2 follow-up statements
711 
WWUS84 KTSA 130844
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
344 AM CDT Fri Apr 13 2018


OKZ054-059-064-065-131700-
/O.CON.KTSA.FW.W.0007.180413T1800Z-180414T0300Z/
Osage-Pawnee-Creek-Okfuskee-
344 AM CDT Fri Apr 13 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR
PARTS OF EASTERN OKLAHOMA...WEST OF U.S. 75...

* WIND...Winds becoming southwest to west Friday at 20 to 30 
  mph. 

* HUMIDITY...15 to 30 percent Friday.

* TEMPERATURE...Lower 80s Friday.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
648 
WWUS84 KTSA 131652
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
1152 AM CDT Fri Apr 13 2018

OKZ054-059-064-065-140300-
/O.CON.KTSA.FW.W.0007.180413T1800Z-180414T0300Z/
Osage-Pawnee-Creek-Okfuskee-
1152 AM CDT Fri Apr 13 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR VERY DRY AND WINDY CONDITIONS FOR PARTS OF
EASTERN OKLAHOMA...WEST OF U.S. 75...

* WIND...Winds becoming southwest to west this afternoon
  at 20 to 30 mph. 

* HUMIDITY...15 to 30 percent.

* TEMPERATURE...Lower 80s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Apr 12, 3:10 PM CDT, 4 minutes earlier.

Area forecast discussion, Apr 12, 3:10 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
310 PM CDT Thu Apr 12 2018

.DISCUSSION...
Gusty south winds continue this afternoon as the Lee surface
cyclone continues to deepen. Fire weather conditions have been
tempered some by improved moisture, with surface dewpoints
rebounding to 55-60F and RH values remaining above 50 percent.
Exception is across parts of Osage/Pawnee counties where drier
air resides and existing fires continue to be aggravated. The
strong low-level jet will keep surface winds gusty into the
overnight hours, and may need to extend the wind advisory for the
remainder of the night.

A strong cap will remain in place through tonight, although still
expecting some elevated convection to develop late tonight into
Friday morning as the persistent warm-air advection eventually
erodes the cap. Followed the 12Z NAM fairly closely for the dry
line progression tomorrow afternoon, which offers a compromise
between the faster GFS and slower ECMWF. As such, quickly
deteriorating fire weather conditions are expected west of U.S. 75
later Friday afternoon, with RH values dipping to around 20
percent along with gusty southwesterly winds. Will upgrade the
existing Fire Weather Watch to a Red Flag Warning.

Convective evolution certainly isn't clear cut for tomorrow
afternoon, with a few CAM solutions suggesting initial
development as early as 18-19Z as the dry line moves into eastern
OK. The bulk of the solutions, however, hold off on significant
development until 21Z and beyond mainly east of U.S. 75. CAMs
also suggest that the activity may initially be quite scattered,
with storms eventually growing upscale as they exit our forecast
area by mid-evening. Regardless, strongly sheared wind profiles
and MU CAPE values exceeding 2000 J/KG will support strong/severe
storms with all modes of severe weather possible.

Breezy and cool weather conditions will prevail through the
weekend in the wake of the frontal passage. Will likely need
freeze headlines for Sunday and Monday mornings as temps dip below
freezing for a few hours, especially north of I-40. Milder weather
expected for early next week with a weak cold front moving through
by Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  80  39  51 /  20  40  10  10
FSM   64  78  45  56 /  20  60  50  10
MLC   69  79  41  56 /  30  40  20   0
BVO   69  82  39  50 /  20  40  10  10
FYV   63  74  40  51 /  10  60  50  10
BYV   63  74  44  51 /  10  60  60  10
MKO   65  78  41  53 /  20  40  20  10
MIO   66  79  39  49 /  20  50  30  10
F10   67  79  40  53 /  20  30  10  10
HHW   65  78  45  57 /  30  60  30   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 1 AM CDT Friday for OKZ054>071-073.

     Red Flag Warning from 1 PM to 10 PM CDT Friday for OKZ054-059-
     064-065.

AR...Wind Advisory until 1 AM CDT Friday for ARZ001-002-010-011.

&&

SHORT TERM...05
LONG TERM....18
Hazardous weather outlook, Apr 12, 12:28 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1228 PM CDT Thu Apr 12 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1228 PM CDT Thu Apr 12 2018

...ELEVATED FIRE WEATHER CONDITIONS TODAY AND FRIDAY...
...ELEVATED SEVERE THUNDERSTORM RISK FRIDAY AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...After Midnight.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Elevated fire weather conditions will continue today with strong
southerly winds gusting at 30 to 40 mph. Afternoon minimum relative
humidities will be slightly higher than yesterday, in the 35 to
55 percent range, limiting the overall threat some.

Scattered showers and thunderstorms will be possible late tonight
across portions of eastern Oklahoma as a strong storm system begins
to approach from the west. Severe weather is not anticipated.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Severe Thunderstorm Potential...
         Very High Fire Weather Potential...High Wind Potential.
SATURDAY...High Wind Potential.
SUNDAY AND MONDAY...No Hazards.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
The aforementioned storm system will move through the Plains
region Friday, leading to an increase in the severe thunderstorm
potential, as well as continued elevated fire weather conditions.
Scattered thunderstorms will likely be ongoing Friday morning with
a few elevated strong to severe thunderstorms developing through
mid afternoon.

Additional surface based development is expected on the dryline
by late afternoon or early evening. The strongest storms could
become supercells, with the threat for baseball size hail,
damaging winds, and possibly, a few tornadoes. The greatest
potential continues to be across far eastern Oklahoma and
northwest Arkansas. The severe weather threat should shift east
of the region by midnight.

In addition to the severe weather potential on Friday, elevated to
near significant fire weather conditions will develop behind the
dryline mid to late afternoon Friday, as much drier air and gusty
west to southwest winds move into portions of Northeast Oklahoma.
Areas along and west of Highway 75 will be most likely to see
elevated to near significant conditions.

Continued windy and much cooler weather will move in for the
weekend behind the cold frontal passage Friday night and into
Saturday. Strong southerly winds will again develop by next
Tuesday with a corresponding increase in the fire weather threat.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management and first responders should continue to monitor
both the fire weather conditions and the severe weather potential
through the end of this week. Preparations to respond to both
potential threats should be readied to completion.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:03 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more39 hr

Nearby

Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.